Alert archive / North Carolina / High Wind Warnings in 2006
High Wind Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Jan 17, 2006, 3:48 PM EST for Dare County, Hyde County, North Carolina. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:48 PM EST (20:48 UTC)
- Expired
- Jan 18, 2006, 7:02 AM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 172048 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 PM EST TUE JAN 17 2006 ...STRONG WINDS WILL AFFECT EASTERN NORTH CAROLINA LATE TONIGHT THROUGH WEDNESDAY WITH THE HIGHEST SPEEDS NEAR THE COAST... .DEVELOPING LOW PRESSURE WILL MOVE NORTHEAST FROM THE GREAT LAKES TONIGHT...INTO SOUTHEAST CANADA ON WEDNESDAY. THE LOW WILL SWING A POWERFUL COLD FRONT ACROSS EASTERN NORTH CAROLINA LATE TONIGHT AND EARLY WEDNESDAY. THIS WILL RESULT IN STRONG SOUTHERLY WINDS OF 35 TO 45 MPH WITH A FEW DAMAGING GUSTS TO 60 MPH POSSIBLE LATE TONIGHT AND WEDNESDAY MORNING ALONG THE COAST AND OVER AREAS ADJACENT TO THE PAMLICO SOUND. WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED OVER INLAND AREAS. NCZ047-081-095-103-104-181000- /O.UPG.KMHX.HW.A.0001.060118T0300Z-060118T2200Z/ /O.NEW.KMHX.HW.W.0001.060117T2048Z-060118T2100Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 348 PM EST TUE JAN 17 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. DEVELOPING LOW PRESSURE WILL MOVE NORTHEAST FROM THE GREAT LAKES TONIGHT...INTO SOUTHEAST CANADA ON WEDNESDAY. THE LOW WILL SWING A POWERFUL COLD FRONT ACROSS EASTERN NORTH CAROLINA LATE TONIGHT AND EARLY WEDNESDAY. THIS WEATHER SYSTEM WILL PRODUCE STRONG SOUTHERLY WINDS OF 35 TO 45 MPH WITH A FEW DAMAGING GUSTS TO 60 MPH POSSIBLE LATE TONIGHT AND WEDNESDAY MORNING ALONG THE COAST AND OVER AREAS ADJACENT TO THE PAMLICO SOUND. THE STRONGEST WINDS WILL OCCUR IN GUSTS ASSOCIATED WITH HEAVY SHOWERS OCCURRING AHEAD OF THE COLD FRONT. THE COLD FRONT SHOULD BE MOVING OFF THE COAST AROUND 8 AM WEDNESDAY RESULTING IN WINDS SHIFTING FROM SOUTH AND SOUTHWEST TO WEST. THE WINDS WILL SLOWLY SUBSIDE LATE WEDNESDAY AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD OVER THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. TAKE ACTION THIS EVENING TO SECURE ANY LOOSE OUTDOOR OBJECTS. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS LATE TONIGHT AND WEDNESDAY...ESPECIALLY IN HIGH PROFILE VEHICLES. $$ NCZ029-044>046-079-080-090>094-098-181000- /O.NEW.KMHX.WI.Y.0002.060117T2048Z-060118T2100Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 348 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH OVER INLAND SECTIONS OF EASTERN NORTH CAROLINA LATE TONIGHT...AND BECOME SOUTHWEST ON WEDNESDAY. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE...MAINLY IN HEAVIER SHOWERS THAT WILL MOVE THROUGH THE AREA LATE TONIGHT AND WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE STRONG WINDS MAY ALSO KNOCK DOWN TREES OR LARGE TREE LIMBS...RESULTING IN POWER OUTAGES. THE WINDS WILL GRADUALLY DIMINISH TO LESS THAN 30 MPH LATE WEDNESDAY AFTERNOON. $$
2 follow-up statements
000 WWUS72 KMHX 180849 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EST WED JAN 18 2006 ...STRONG WINDS WILL AFFECT EASTERN NORTH CAROLINA THROUGH THIS AFTERNOON WITH THE HIGHEST SPEEDS NEAR THE COAST... .DEVELOPING LOW PRESSURE WILL MOVE NORTHEAST FROM THE GREAT LAKES THIS MORNING...INTO SOUTHEAST CANADA THIS AFTERNOON. THE LOW WILL SWING A POWERFUL COLD FRONT ACROSS EASTERN NORTH CAROLINA THIS MORNING. THIS HAS RESULTED IN STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH OCCURRING ACROSS THE AREA. A FEW DAMAGING GUSTS TO 60 MPH ARE POSSIBLE THIS MORNING ALONG THE COAST AND OVER AREAS ADJACENT TO THE PAMLICO SOUND. NCZ047-081-095-103-104-181700- /O.CON.KMHX.HW.W.0001.000000T0000Z-060118T2100Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 349 AM EST WED JAN 18 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. DEVELOPING LOW PRESSURE WILL MOVE NORTHEAST FROM THE GREAT LAKES INTO SOUTHEAST CANADA TODAY. THE LOW WILL SWING A POWERFUL COLD FRONT ACROSS EASTERN NORTH CAROLINA THIS MORNING. THIS WEATHER SYSTEM WAS ALREADY PRODUCING SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING. AS WIND FIELDS CONTINUE TO INCREASE THIS MORNING...A FEW DAMAGING GUSTS TO 60 MPH WILL BE POSSIBLE ALONG THE COAST AND OVER AREAS ADJACENT TO THE PAMLICO SOUND. THE STRONGEST WINDS WILL OCCUR IN GUSTS ASSOCIATED WITH HEAVY SHOWERS OCCURRING AHEAD OF THE COLD FRONT. THE COLD FRONT SHOULD BE MOVING OFF THE COAST AFTER 8 AM...RESULTING IN WINDS SHIFTING FROM SOUTH AND SOUTHWEST TO WEST. THE WINDS WILL SLOWLY SUBSIDE LATE WEDNESDAY AFTERNOON AS HIGH PRESSURE BEGINS TO BUILD OVER THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER OUTAGES. TAKE ACTION THIS EVENING TO SECURE ANY LOOSE OUTDOOR OBJECTS. MOTORISTS SHOULD BE PREPARED FOR DIFFICULT DRIVING CONDITIONS LATE TONIGHT AND WEDNESDAY...ESPECIALLY IN HIGH PROFILE VEHICLES. $$ NCZ029-044>046-079-080-090>094-098-181700- /O.CON.KMHX.WI.Y.0002.000000T0000Z-060118T2100Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 349 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WERE OCCURRING OVER INLAND SECTIONS OF EASTERN NORTH CAROLINA EARLY THIS MORNING. THESE STRONG WINDS WILL CONTINUE THROUGH MID MORNING. A LINE OF HEAVY SHOWERS...WITH THE POTENTIAL TO PRODUCE ISOLATED WIND GUSTS TO 55 MPH...WERE MOVING SLOWLY EAST ACROSS THE REGION...AND WILL BE EAST OF THE ADVISORY AREA AROUND 7 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE STRONG WINDS MAY ALSO KNOCK DOWN TREES OR LARGE TREE LIMBS...RESULTING IN POWER OUTAGES. THE WINDS WILL GRADUALLY DIMINISH TO LESS THAN 30 MPH DURING THE AFTERNOON. $$
000 WWUS72 KMHX 181202 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 702 AM EST WED JAN 18 2006 ...STRONG WINDS WILL AFFECT EASTERN NORTH CAROLINA THROUGH THIS AFTERNOON WITH THE HIGHEST SPEEDS NEAR THE COAST... .DEVELOPING LOW PRESSURE WILL MOVE NORTHEAST FROM THE GREAT LAKES THIS MORNING...INTO SOUTHEAST CANADA THIS AFTERNOON. STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH COULD OCCUR ACROSS THE AREA. NCZ047-081-095-103-104-182015- /O.CAN.KMHX.HW.W.0001.000000T0000Z-060118T2100Z/ /O.EXA.KMHX.WI.Y.0002.000000T0000Z-060118T2100Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 702 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS DOWNGRADED THE HIGH WIND WARNING TO A WIND ADVISORY FOR CARTERET...HYDE...AND DARE COUNTIES. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE AFTERNOON ACROSS EASTERN NORTH CAROLINA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE STRONG WINDS MAY ALSO KNOCK DOWN TREES OR LARGE TREE LIMBS...RESULTING IN POWER OUTAGES. $$ NCZ029-044>046-079-080-090>094-098-182015- /O.CON.KMHX.WI.Y.0002.000000T0000Z-060118T2100Z/ MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR- JONES-CRAVEN-PAMLICO-ONSLOW- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON... WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL... KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE... POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL... JACKSONVILLE 702 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE AFTERNOON ACROSS EASTERN NORTH CAROLINA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE STRONG WINDS MAY ALSO KNOCK DOWN TREES OR LARGE TREE LIMBS...RESULTING IN POWER OUTAGES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Jan 17, 2:39 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jan 17, 2:39 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
239 PM EST TUE JAN 17 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...TEMPS THIS
AFTERNOON WARMED NICELY INTO THE UPPER 60S AS STRONG WAA ON S FLOW
INCREASED THROUGHOUT THE DAY. WINDS UPSTREAM ARE BEGINNING TO
BECOME BREEZY...A SIGN OF WHAT IS HEADING OUR WAY. THE AREA OF LOW
OVER THE GREAT LAKES WILL CONTINUE TO INCREASE THE LOW LVL JET
THIS EVENING AS IT MOVES EASTWARD. SFC WINDS ARE EXPECTED TO
INCREASE INTO THE 20TO 30 KT RANGE INLAND...AND 35KT TO 45KT RANGE
ALONG THE COAST. HOWEVER WINDS JUST OFF THE SFC ARE EXPECTED TO
CLIMB INTO THE 60S AND 70+KT RANGE...AND WITH THE ATMOSPHERE NOT
DECOUPLING OVERNIGHT...EXPECT TO SEE A FAIR AMOUNT OF WINDS MIXING
DOWN. THE STRONGEST WINDS ARE EXPECTED TO DEVELOP MAINLY OVER THE
EAST DURING THE VERY EARLY MORNING HOURS WED THROUGH LATE MORNING.
ANOTHER FLY-IN-THE-OINTMENT TO BE CONCERNED ABOUT WILL BE THE
POTENTIAL FOR CONVECTION. RIGHT NOW THE SIGNALS ARE WEAK WITH VERY
LITTLE INSTABILITY AND CAPE...AND DEW POINTS STILL IN THE LOWER
50S. LIS ARE ALSO MARGINAL...WITH MAYBE A -1 OVERNIGHT. THINK THE
THREAT IS WEAK FOR MUCH ACTIVITY...SO WILL KEEP ONLY SCT THUNDER.
HOWEVER...ANY STORM THAT WERE TO FORM WOULD NOT HAVE TO BE VERY
STRONG FOR SOME OF THE SVR FORCE WINDS TO MIX DOWN TO THE SFC.
THE HIGHEST THREAT PERIOD OF SVR WX WILL BE AFTER MIDNIGHT THROUGH
EARLY MORNING AS FRONT PUSHES THROUGH. WINDS BEHIND THE COLD FRONT
WILL REMAIN UP THROUGH EARLY AFTERNOON...BUT GRADUALLY COMING DOWN
THROUGHOUT THE DAY. WITH FAIRLY DRY AIR OVER THE AREA...DO NOT
EXPECT MUCH MORE THAN A HALF INCH OF RAIN BY THE TIME THE SYSTEM
PUSHES OUT. SKIES WILL BREAK BY LATE MORNING AND CLEAR...HOWEVER
CAA WILL KEEP TEMPS STEADY OR FALLING DURING THE DAY WITH THE HIGH
EXPECT AROUND MORNING.
HEADLINES FOR TONIGHT AND WED INCLUDE:
HIGH WIND WARNING UPGRADED FORM THE WIND WATCH FOR CARTERET
(MAINLY BEACHES AND DOWNEAST) AND THE OUTER BANKS. WIND GUST
POTENTIAL IN THIS AREA IS HIGH WITH OVER 50KT POSSIBLE IN THE S
FLOW.
WIND ADVISORY ADDED FOR ALL OTHER COUNTIES IN THE CWA. FREQUENT
WIND GUSTS WILL BE THE BIGGER CONCERN...HOWEVER SUSTAINED WINDS IN
THE UPPER 20S TO MID 30S POSSIBLE.
COASTAL FLOOD WARNING IN EFFECT FOR OBX DARE FOR SOUNDSIDE
FLOODING MAINLY FOR THE ROANOKE ISLAND AND RODANTHE-SOUTHERN
SHORES AREAS WITH UPWARDS OF 4FT WATER RISES. A SLIGHT CHANGE IN
THE WIND SPEEDS OR DURATION COULD SHIFT THE WATER RISES FROM 3FT
TO 5FT. 4FT SHOULD PRODUCE SOME MODERATE FLOODING CONDITIONS
POSSIBLY ALONG PORTIONS OF HWY 12 NEAR SOUTHERN SHORES S. A
COASTAL FLOOD WARNING HAS BEEN ADDED TO OBX HYDE SINCE WINDS ALONG
THE COASTAL WATERS WILL BE FLIRTING WITH STORM FORCE. WINDS THIS
STRONG IN ONSHORE FLOW COULD PRODUCE SOME MINOR TO POSSIBLY
MODERATE OCEAN OVERWASH ALONG OCRACOKE. DO NOT EXPECT SOUNDSIDE
FLOODING TO BE UP TO WARNING CRITERIA FOR MAINLAND HYDE/DARE
COUNTIES...BUT MINOR WATER RISES OF 1-3FT ARE POSSIBLE SO WILL
ISSUE A COASTAL FLOOD STATEMENT FOR THESE AREAS.
HIGH SURF ADVISORY FOR CARTERET AND ONSLOW AS STRONG GALES AND
SEAS AS HIGH AS 10-14FT COULD PRODUCE SOME 8FT BREAKERS ON THE
BEACHES. WITH HIGH TIDE AROUND 930 AM...THIS COULD PRODUCE MINOR
BEACH EROSION.
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...IMPROVING WX WEDS NIGHT
INTO THE WEEKEND AS HIGH PRES BUILDS OVER THE REGION. ZONAL FLOW
ALOFT WILL KEEP TEMPS ABOVE NORMAL FOR THIS TIME OF YEAR. NEXT
SYSTEM AFFECTS THE REGION SAT NIGHT INTO SUN WITH ANOTHER ROUND OF
RAINFALL ACCOMPANIED BY GUSTY SW WINDS.
&&
.AVIATION...HIGH BASED STRATOCUMULUS COUPLED WITH INCREASING MID
AND HIGH CLOUDS PREVALENT OVER THE AREA THIS AFTERNOON. ANTICIPATE
CLOUD BASES TO LOWER BY LATER TONIGHT WITH WIDESPREAD RAIN. THE
BIG STORY WILL BE WIND WITH GUSTS TO 45 KNOTS QUITE POSSIBLE AT ALL
OF THE TAF SITES.
&&
.MARINE...CONDITIONS ACROSS THE COASTAL WATERS CURRENTLY
FAIR...HOWEVER THINGS WILL CHANGE SIG OVER THE NEXT 12 HOURS. AN
APPROACHING UPPER LVL TROF WITH A SFC LOW OVER THE GREAT LAKES
WILL INCREASE WINDS ACROSS THE AREA OVERNIGHT. A STRONG LOW LVL
JET WILL GENERATE SPEEDS OF 60-75KT OVER THE COASTAL WATERS
(HIGHEST NEAR CAPE HATTERAS) JUST OFF THE SFC. THE SFC WINDS ARE
EXPECTED TO BE AROUND GALE FORCE GIVEN THE PRES GRAD...BUT ANY
MIXING OF THE WINDS WILL PRODUCE STRONG AND FREQUENT GUSTS IN THE
UPPER 40S. WITH THE WARMER WATERS NEAR DIAMOND BUOY...FELT
MARGINAL STORM FORCE CONDITIONS WILL BE POSSIBLE OVERNIGHT INTO
EARLY WED. THE STORM FORCE WINDS WILL LIKELY ONLY LAST FOR AN HOUR
OR TWO WITH STRONG GALES THE REST OF THE TIME...BUT IT SHOULD BE
STRONG ENOUGH TO GENERATE UPWARDS OF 22FT SEAS NEAR DIAMOND. WINDS
WILL TURN FROM THE S TO THE SW AND THEN W ON WED...WITH SPEEDS
GRADUALLY SUBSIDING THROUGHOUT THE AFTERNOON AND OVERNIGHT HOURS.
BY WEDS NIGHT...FRONT SWEEPS WELL OFFSHORE BUT GUSTY WINDS WILL
PERSIST UNTIL LARGE HIGH PRES STARTS BUILDING NORTH ALONG THE
GA/SC COAST THURS MORNING. ANTICIPATE RELATIVELY BENIGN MARINE
CONDITIONS UNDER THE INFLUENCE OF RIDGING FROM THURSDAY UNTIL AT
LEAST LATE SATURDAY WHEN S/SW GRADIENT AGAIN INCREASES AHEAD OF
NEXT STRONG COLD FRONT. SCA CONDITIONS WILL BE LIKELY SAT INTO SAT
NIGHT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING FOR NCZ047-081-095-103-104 UNTIL 4 PM
WEDNESDAY.
...HIGH SURF ADVISORY FOR NCZ095-098 UNTIL 4 PM WEDNESDAY.
...WIND ADVISORY FOR NCZ029-044>046-079-080-090>094-098 UNTIL 4
PM WEDNESDAY.
MARINE...GALE WARNING FOR AMZ130-135-150-152-158 UNTIL 4 PM WEDNESDAY.
...STORM WARNING FOR AMZ154-156 UNTIL 4 PM WEDNESDAY.
&&
SHORT TERM...JAMISON
LONG TERM...COLLINS
AVIATION...COLLINS
MARINE...JAMISON/COLLINSHazardous weather outlook, Jan 17, 1:48 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 148 PM EST TUE JAN 17 2006 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-104-181000- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 148 PM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGH WIND WARNING IS IN EFFECT FOR COASTAL AND EASTERN PORTIONS OF CARTERET...MAINLAND HYDE...MAINLAND DARE AS WELL AS OUTER BANKS DARE AND HYDE COUNTIES TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF EASTERN NORTH CAROLINA TONIGHT. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE IN THE HIGH WIND WARNING AREA. WINDS OF 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH ARE POSSIBLE OVER REMAINING PORTIONS OF EASTERN NORTH CAROLINA TONIGHT. A COASTAL FLOOD WARNING IS IN EFFECT FOR OUTER BANKS DARE COUNTY TONIGHT AND EARLY WEDNESDAY WITH MODERATE SOUND SIDE FLOODING POSSIBLE. SOME MINOR SOUNDSIDE FLOODING WILL ALSO BE POSSIBLE OVER MAINLAND SECTIONS OF HYDE AND DARE COUNTY. A HIGH SURF ADVISORY IS IN EFFECT FOR COASTAL CARTERET AND ONSLOW COUNTIES. SOME ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT PRODUCING GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION MAY BE REQUIRED LATER TONIGHT AND EARLY WEDNESDAY. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:48 PM EST | Wind Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 24 hr |
Nearby
High Wind Warnings in North Carolina, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.